Alert archive / Hawaii / High Wind Warnings in 2026
High Wind Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 2, 2026, 2:55 AM HST for Hawaii County, Hawaii. It took effect at Feb 2, 2026, 3:00 AM HST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2026, 2:55 AM HST (12:55 UTC)
- In effect from
- Feb 2, 2026, 3:00 AM HST
- Expired
- Feb 4, 2026, 3:12 AM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWHW70 PHFO 021255 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 255 AM HST Mon Feb 2 2026 HIZ028-030345- /O.NEW.PHFO.HW.W.0002.260202T1300Z-260205T0400Z/ Big Island Summits- 255 AM HST Mon Feb 2 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...West winds increasing to 40 to 60 mph with stronger gusts. * WHERE...Big Island Summits of Mauna Kea and Mauna Loa. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ001-003-004-006-007-009>011-015>018-023-026-027-029>054-030345- /O.NEW.PHFO.WI.Y.0003.260202T1300Z-260203T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-Big Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala- Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 255 AM HST Mon Feb 2 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...All Hawaiian Islands. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
5 follow-up statements
354 WWHW70 PHFO 030210 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 410 PM HST Mon Feb 2 2026 HIZ028-031515- /O.CON.PHFO.HW.W.0002.000000T0000Z-260205T0400Z/ Big Island Summits- 410 PM HST Mon Feb 2 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...West winds increasing to 40 to 60 mph with stronger gusts. * WHERE...Big Island Summits of Mauna Kea and Mauna Loa. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ001-003-004-006-007-009>011-015>018-023-026-027-029>054-031515- /O.CON.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-Big Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala- Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 410 PM HST Mon Feb 2 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...All Hawaiian Islands. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Farris
796 WWHW70 PHFO 030246 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 446 PM HST Mon Feb 2 2026 HIZ028-031600- /O.CON.PHFO.HW.W.0002.000000T0000Z-260205T0400Z/ Big Island Summits- 446 PM HST Mon Feb 2 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...West winds increasing to 40 to 60 mph with stronger gusts. * WHERE...Big Island Summits of Mauna Kea and Mauna Loa. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ022-031600- /O.EXA.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/ Haleakala Summit- 446 PM HST Mon Feb 2 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...West winds 45 to 55 mph with gusts up to 65 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HIZ001-003-004-006-007-009>011-015>018-023-026-027-029>054-031600- /O.CON.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-Big Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala- Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 446 PM HST Mon Feb 2 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...All Hawaiian Islands. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Farris
068 WWHW70 PHFO 031329 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 AM HST Tue Feb 3 2026 HIZ001-003-004-006-007-009>011-015>018-022-023-026-027-029>054- 040330- /O.CAN.PHFO.WI.Y.0003.000000T0000Z-260203T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West-Haleakala Summit- Kona-Kohala-Big Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward- Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North- Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East-Big Island North- 329 AM HST Tue Feb 3 2026 ...WIND ADVISORY IS CANCELLED... Winds have lowered below advisory thresholds. $$ HIZ028-040400- /O.EXT.PHFO.HW.W.0002.000000T0000Z-260204T1600Z/ Big Island Summits- 329 AM HST Tue Feb 3 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...West winds 30 to 50 mph with gusts up to 75 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ KINO
761 WWHW70 PHFO 040024 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 224 PM HST Tue Feb 3 2026 HIZ028-041600- /O.CON.PHFO.HW.W.0002.000000T0000Z-260204T1600Z/ Big Island Summits- 224 PM HST Tue Feb 3 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...Westerly winds 50 to 60 mph with gusts up to 70 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ JVC
128 WWHW70 PHFO 041312 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 312 AM HST Wed Feb 4 2026 HIZ028-050315- /O.CAN.PHFO.HW.W.0002.000000T0000Z-260204T1600Z/ Big Island Summits- 312 AM HST Wed Feb 4 2026 ...HIGH WIND WARNING IS CANCELLED... Winds have lowered below warning thresholds. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 1, 8:45 PM HST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 1, 8:45 PM HST, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 845 PM HST Sun Feb 1 2026 .SYNOPSIS... A cold front will march eastward down the island chain from late Monday afternoon onward, finally stalling out and diminishing near the Big Island by Tuesday afternoon. Southwesterly winds will strengthen through Monday with breezy to locally strong southwest winds expected by Monday afternoon. Northwesterly winds with cool and dry conditions will follow behind the frontal passage. A stronger weather disturbance could impact the state late Friday into next weekend with heavy rain and thunderstorms. && .SHORT TERM UPDATE... The satellite imagery this evening shows quickly moving cloud bands just west of the islands, a good indicator of strengthening southwest winds developing ahead of the next cold front approaching the state from the northwest direction. These strong southwesterly winds may exceed our Wind Advisory thresholds on Monday over mountain ranges, and along north through east slopes of island mountains. A few shower bands are developing in the warm and unstable southwest flow ahead of the front. However, the main rainfall event will occur as the front passes eastward through each island from late Monday afternoon through Tuesday. Cool and drier northwesterly winds will blow in as the front passes through each island. Drier air will more efficiently cool off the atmosphere during the overnight hours keeping our overnight and early morning low temperatures well below normal. && .PREV DISCUSSION... Issued at 355 PM HST Sun Feb 1 2026 Starting tonight, a cold front approaching the state from the northwest will cause southwesterly winds to gradually increase into Monday with breezy to strong (15 to 25 mph) southwesterly winds expected across the state by Monday afternoon. Wind gusts of 40 mph will be possible especially areas downwind of the mountain ranges. One area that could see stronger wind gusts and meet the Wind Advisory criteria will be over windward Oahu. Latest High Res models have trended stronger with the 850mb winds and is now showing anywhere from 30-40 knots at 850mb. With an inversion expected a little above the ridge tops, this should provide a favorable setup for gusty downslope winds with wind gusts of 50 mph possible Monday afternoon through the evening. Elsewhere across the state, we could see wind gusts approach the Wind Advisory threshold, but at this time the best chance seems to be over typical windward areas of Oahu. As far as rainfall, prefrontal showers will continue to increase tonight into Monday, which should bring some passing showers focused over our typical leeward areas. The main band of moisture will be along the frontal boundary and will be short-lived with a brief period of moderate rain possible. The threat for heavy rain will be minimal due to stable conditions aloft. The front should be moving through Kauai late Monday afternoon into the evening, over Oahu on Monday night, and over Maui County Tuesday morning. The front should then dissipate around the Big Island Tuesday afternoon and evening. Behind the front, we should see cool and dry conditions with moderate northwesterly winds. Dewpoints will get down into the 50s behind the front, so Tuesday and Tuesday night should feel quite cool. Over on the summits of Haleakala and the Big Island, upper level winds will increase Monday night and will likely reach Wind Advisory thresholds for the summits of Big Island and Haleakala. No wintry precipitation is expected with the frontal boundary due to the shallow nature of the front. After the frontal passage, we should see fair weather conditions persist for a few days due to a surface ridge of high pressure over the state. Light winds with clear mornings and partly cloudy afternoons are expected Wednesday and Thursday. Long range models are in pretty good agreement with an upper level trough approaching the state next weekend. At the surface, we should see a cold front approach the state late Friday into Saturday. While details still remain uncertain at this point, both the operational GFS and ECMWF and its AI models show some type of upper level cut off low developing over the state or southwest of the state. Depending on where this low develops, we could see a complex weather pattern next weekend with the threat of heavy rain and thunderstorms. && .AVIATION... Issued at 355 PM HST Sun Feb 1 2026 Mostly VFR with isolated MVFR in low clouds and showers through early evening, then VFR overnight. Southwest low-level flow has developed (altered locally by terrain, of course). This flow will strengthen through the night and become even stronger Monday afternoon. Cloud coverage and shower trends will increase Monday from west to east as a cold front approaches the islands. The cold front is forecast to reach PHLI around 6 PM HST, bringing gusty NW winds and showers. No AIRMETs in effect and none are expected. && .MARINE... Issued at 355 PM HST Sun Feb 1 2026 A surface ridge will continue to drift southward over the islands today, leading to gentle to moderate south to southwest winds. Southwest winds will become fresh to strong late tonight and Monday as a front approaches. A Small Craft Advisory (SCA) has been issued for most waters west of the Big Island and will be in effect from midnight HST tonight through Monday night. The front will move down the island chain Monday night and Tuesday, bringing gusty winds and heavy showers. Northwest winds behind the front will diminish and shift out of the east on Wednesday, followed by a return to southerly winds Thursday. Another front will likely reach the state late Friday or Saturday. The current west-northwest swell will continue to decline through Monday, with another round of extra-large surf due Tuesday. Surf along north and west facing shores will diminish to small heights by Monday morning, followed by an increase during the afternoon as forerunners of the next northwest swell arrive. The next northwest swell (310 to 325 degrees) will build rapidly Monday night and peak Tuesday and Wednesday as overlapping pulses pass through Hawaiian waters. Surf along most north and west facing shores will easily exceed High Surf Warning levels, with combined seas exceeding the 10 foot SCA threshold in many areas. The swell will decline Thursday and Friday, with surf falling below High Surf Advisory levels Thursday night. Another large swell is possible late Friday and Saturday. Surf along east and south facing shores will remain small through much of the week, aside from a brief boost along south facing shores with the increase in southwest winds as the front approaches on Monday. An increase is possible along east shores next weekend. A Coastal Flood Statement remains in effect through midday Monday, as peak monthly tides coincide with higher than predicted ocean levels. Expect minor flooding of low-lying coastal infrastructure as well as some some beach erosion during the peak high tide between midnight and sunrise Monday. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from midnight tonight to 6 AM HST Tuesday for Alenuihaha Channel-Kaiwi Channel-Kauai Channel-Kauai Leeward Waters-Kauai Northwest Waters-Kauai Windward Waters-Maui County Leeward Waters-Maui County Windward Waters-Oahu Leeward Waters- Oahu Windward Waters-Pailolo Channel. && UPDATE...Bohlin DISCUSSION...Kino AVIATION...Parker MARINE...TS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:49 PM HST | Small Craft Advisory | HFO | 4 days | |
| Feb 2, 2:55 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 25 hr |
Nearby
High Wind Warnings in Hawaii, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.